Alert archive / Minnesota / Freeze Warnings in 2015

Freeze Warning 3, NWS Grand Forks, ND

May 19, 20159 counties in Minnesota

NWS Grand Forks, ND issued this freeze warning at May 19, 2015, 2:53 PM CDT for 9 counties in Minnesota. It took effect at May 20, 2015, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2015, 2:53 PM CDT (19:53 UTC)
In effect from
May 20, 2015, 1:00 AM CDT
Expired
May 20, 2015, 8:00 AM CDT
In force
7 hr
Issued by
NWS Grand Forks, ND

Counties Becker County, MN, Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Otter Tail County, MN, Polk County, MN, Wadena County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 145 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 7.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2015-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2015-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

228 
WWUS73 KFGF 191953
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
253 PM CDT TUE MAY 19 2015

MNZ006-009-015>017-022>024-028-031-032-201300-
/O.NEW.KFGF.FZ.W.0003.150520T0600Z-150520T1300Z/
LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-EAST BECKER-
EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
FOSSTON...FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...
BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...
LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...
UPPER RICE LAKE...PARK RAPIDS...WOLF LAKE...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA
253 PM CDT TUE MAY 19 2015

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY.

* TEMPERATURES...TEMPERATURES WILL DROP INTO THE 27 TO 31 DEGREE
  RANGE OVERNIGHT CAUSING WIDESPREAD FROST.

* IMPACTS...THERE WILL BE SUFFICIENT TIME AT OR BELOW FREEZING TO
  HARM SOME PLANTS.  MOVE THEM INSIDE OR COVER WITH BLANKETS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ001>005-007-008-013-014-027-029-030-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201300-
/O.NEW.KFGF.FR.Y.0004.150520T0600Z-150520T1300Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT-
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-
NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...
ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...
NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...
WAHPETON...EDINBURG...ADAMS...LANKIN
253 PM CDT TUE MAY 19 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT WEDNESDAY.

* TEMPERATURES...OVERNIGHT TEMPERATURES WILL NOT BE AS COLD AS
  LAST NIGHT. LOOK FOR TEMPERATURES AROUND DAWN TO BE IN THE 32 TO
  36 DEGREE RANGE. FROST IS LIKELY TO FORM...MAINLY IN LOW LYING
  AREAS.

* IMPACTS...TENDER PLANTS SHOULD BE MOVED INSIDE OR COVERED TO
  PREVENT ANY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

DTR
4 follow-up statements
701 
WWUS73 KFGF 200249
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
949 PM CDT TUE MAY 19 2015

MNZ006-009-015>017-022>024-028-031-032-201300-
/O.CON.KFGF.FZ.W.0003.150520T0600Z-150520T1300Z/
LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-EAST BECKER-
EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
FOSSTON...FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...
BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...
LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...
UPPER RICE LAKE...PARK RAPIDS...WOLF LAKE...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA
949 PM CDT TUE MAY 19 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* TEMPERATURES...25 TO 30.

* IMPACTS...THERE WILL BE SUFFICIENT TIME AT OR BELOW FREEZING 
  TO HARM SOME PLANTS. MOVE THEM INSIDE OR COVER WITH BLANKETS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ001>005-007-008-013-014-027-029-030-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201300-
/O.CON.KFGF.FR.Y.0004.150520T0600Z-150520T1300Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT-
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-
NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...
ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...
NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...
WAHPETON...EDINBURG...ADAMS...LANKIN
949 PM CDT TUE MAY 19 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
WEDNESDAY...

* TEMPERATURES...IN THE LOW TO MID 30S.

* IMPACTS...TENDER PLANTS SHOULD BE MOVED INSIDE OR COVERED TO 
  PREVENT ANY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
630 
WWUS73 KFGF 201029
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
529 AM CDT WED MAY 20 2015

MNZ006-009-015>017-022>024-028-031-032-201300-
/O.CON.KFGF.FZ.W.0003.000000T0000Z-150520T1300Z/
LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-EAST BECKER-
EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
FOSSTON...FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...
BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...
LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...
UPPER RICE LAKE...PARK RAPIDS...WOLF LAKE...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA
529 AM CDT WED MAY 20 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* IMPACTS...THERE WILL BE SUFFICIENT TIME AT OR BELOW FREEZING 
  TO HARM SOME PLANTS. MOVE THEM INSIDE OR COVER WITH BLANKETS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ001>005-007-008-013-014-027-029-030-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201300-
/O.CON.KFGF.FR.Y.0004.000000T0000Z-150520T1300Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT-
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-
NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...
ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...
NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...
WAHPETON...EDINBURG...ADAMS...LANKIN
529 AM CDT WED MAY 20 2015

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...TENDER PLANTS SHOULD BE MOVED INSIDE OR COVERED TO 
  PREVENT ANY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KNUTSVIG
439 
WWUS73 KFGF 201300
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
800 AM CDT WED MAY 20 2015

MNZ006-009-015>017-022>024-028-031-032-201400-
/O.EXP.KFGF.FZ.W.0003.000000T0000Z-150520T1300Z/
LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-EAST BECKER-
EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
FOSSTON...FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...
BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...
LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...
UPPER RICE LAKE...PARK RAPIDS...WOLF LAKE...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA
800 AM CDT WED MAY 20 2015

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES HAVE BEGUN TO RISE ACROSS THE REGION. THEREFORE...THE
FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

MNZ001>005-007-008-013-014-027-029-030-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201400-
/O.EXP.KFGF.FR.Y.0004.000000T0000Z-150520T1300Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT-
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-
NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...
ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...
NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...
WAHPETON...EDINBURG...ADAMS...LANKIN
800 AM CDT WED MAY 20 2015

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES HAVE BEGUN TO RISE ACROSS THE REGION. THEREFORE...THE
FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

KNUTSVIG
271 
WWUS73 KFGF 201300 CCA
NPWFGF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GRAND FORKS ND
800 AM CDT WED MAY 20 2015

MNZ006-009-015>017-022>024-028-031-032-201400-
/O.COR.KFGF.FZ.W.0003.000000T0000Z-150520T1300Z/
LAKE OF THE WOODS-NORTH BELTRAMI-EAST POLK-NORTH CLEARWATER-
SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-EAST BECKER-
EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...REDBY...PONEMAH...
FOSSTON...FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...
BEMIDJI...MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...
LAKE ITASCA...LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...
UPPER RICE LAKE...PARK RAPIDS...WOLF LAKE...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA
800 AM CDT WED MAY 20 2015

...FREEZE WARNING WILL EXPIRE 8 AM CDT THIS MORNING...

TEMPERATURES HAVE BEGUN TO RISE ACROSS THE REGION. THEREFORE...THE
FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

MNZ001>005-007-008-013-014-027-029-030-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201400-
/O.COR.KFGF.FR.Y.0004.000000T0000Z-150520T1300Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-WEST BECKER-WILKIN-WEST OTTER TAIL-GRANT-
TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-
NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...WARREN...STEPHEN...
ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...THIEF RIVER FALLS...
RED LAKE FALLS...DETROIT LAKES...BRECKENRIDGE...FERGUS FALLS...
ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...BARRETT...CANDO...
LANGDON...CAVALIER...WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...
NECHE...FORT TOTTEN...MADDOCK...LEEDS...MINNEWAUKAN...
DEVILS LAKE...GRAFTON...PARK RIVER...NEW ROCKFORD...LAKOTA...
MCVILLE...ANETA...TOLNA...GRAND FORKS...COOPERSTOWN...FINLEY...
HOPE...MAYVILLE...HILLSBORO...HATTON...PORTLAND...VALLEY CITY...
FARGO...LISBON...ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...
WAHPETON...EDINBURG...ADAMS...LANKIN
800 AM CDT WED MAY 20 2015

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

TEMPERATURES HAVE BEGUN TO RISE ACROSS THE REGION. THEREFORE...THE
FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

KNUTSVIG

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this freeze warning went out at May 19, 1:03 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, May 19, 1:03 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
103 PM CDT TUE MAY 19 2015

.UPDATE...
ISSUED AT 102 PM CDT TUE MAY 19 2015

FCST FINE SHAPE. DID INCREASE TEMPS JUST A TAD IN NRN VALLEY.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 330 AM CDT TUE MAY 19 2015

A MUCH QUIETER WEATHER PATTERN THIS WEEK...WITH THE MAIN CHALLENGE
TEMPS. MODELS ARE IN GOOD OVERALL AGREEMENT THROUGH FRIDAY...SO NO
REAL PREFERENCE HERE. THE CURRENT FREEZE WARNING UNTIL 9 AM IS IN
GOOD SHAPE...WITH NO CHANGES NEEDED TO HEADLINE. THE FAR
SOUTHEAST FORECAST AREA SHOULD CLEAR OUT IN THE NEXT FEW
HOURS...AND FALL TO AROUND 30.

FOR TODAY...COOL SFC HIGH PRESSURE WILL DOMINANT THE SENSIBLE
WEATHER. TEMPS WILL WARM INTO THE MID/UPPER 50S FOR THE
REGION...WITH MUCH LIGHTER WINDS THAN YESTERDAY. ONCE THE CLOUDS
CLEAR THE SOUTHERN FA EARLY THIS MORNING...EXPECTING NEARLY FULL
INSOLATION FOR MOST AREAS GIVEN A DRY COLUMN AND CONVECTIVE TEMPS
AROUND 80.

FOR TONIGHT...LOWS SHOULD FALL INTO THE MID 30S FOR MOST AREAS.
THERE IS THE POTENTIAL FOR SOME PATCHY FROST...BUT GIVEN SOME
WARMING AND A MOIST BOUNDARY LAYER...WON/T MENTION YET BUT HAVE TO
MONITOR THREAT TODAY.

ON WEDNESDAY...TEMPS WILL WARM INTO THE 60S TO NEAR 70 WITH MID
LEVEL WAA AND CONTINUED LIGHTER WINDS.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 300 AM CDT TUE MAY 19 2015

FOR WED NIGHT AND THU...TEMPS WILL CONTINUE TO SLOWLY WARM TO
AROUND 70 ALONG AND WEST OF THE VALLEY. 925MB TEMPS WILL APPROACH
+14C ON THU...SO SOME LOWER 70S ARE POSSIBLE WITH NW FLOW ALOFT
AND DRY CONDITIONS.

FRIDAY THROUGH MONDAY...FRIDAY LOOKS TO BE A BEAUTIFUL DAY WITH
LIGHT WINDS...FAIR SKIES...AND HIGHS IN THE LOW 70S. AN UPPER RIDGE
WILL EXIST OVER THE REGION ON FRIDAY WITH WEAK FLOW ALOFT. A WEAK
UPPER LEVEL WAVE MAY AFFECT THE SOUTH AS IT MOVES IN FROM THE
SOUTHWEST ON SATURDAY...PRODUCING SOME SHOWERS. A STRONGER UPPER
LEVEL WAVE WILL LIKELY MOVE THROUGH THE AREA ON SUNDAY. MODELS
INDICATE SOME FAIR INSTABILITY...SO HAVE INCLUDED THUNDERSTORMS. THE
ECMWF AND GFS DIVERGE ON DETAILS ON SUNDAY AND MONDAY. BUT THE EC
STILL HAS A WAVE IN THE AREA ALONG WITH SOME INSTABILITY. THE
CANADIAN FAVORS THE GFS WITH AN UPPER LOW OVER WY/SD AND A SURFACE
LOW/TROUGH JUST TO THE EAST.

THE BOTTOM LINE IS...EXTENDED FORECAST FAVORS SHOWERS/THUNDERSTORM
CHANCES INCREASING THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.
TEMPS WILL RUN CLOSE TO AVERAGE...IN THE MID 60S TO MID 70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 102 PM CDT TUE MAY 19 2015

NORTHWEST WINDS AT 8-10 KNOTS THIS AFTERNOON WILL BECOME LIGHT AGAIN
OVERNIGHT...THEN WEST AT 8-10 KNOTS WED MORNING. SKIES LOOK TO
REMAIN PRETTY CLEAR.

&&

.HYDROLOGY...
ISSUED AT 330 AM CDT TUE MAY 19 2015

RECENT RAINS CONTINUE TO CAUSE RISES ON AREA RIVERS. THE MAPLE
RIVER NEAR MAPLETON IS IN MINOR FLOOD STAGE AND LATEST HYDROGRAPH
INDICATES CRESTING SHOULD BE SOON. ALSO TWO RIVERS RIVER AT
HALLOCK IS IN MINOR FLOOD STAGE AND STILL RISING. IT IS EXPECTED
TO CREST IN A COUPLE OF DAYS. THE RED RIVER AT FARGO REMAINS AT
ACTION STAGE...AND IS EXPECTED TO REMAIN AT THAT LEVEL FOR THE
NEXT FEW DAYS. OTHER RIVERS IN ACTION STAGE INCLUDE PARK RIVER AT
GRAFTON AND THE SHEYENNE RIVER AT HARWOOD. FORTUNATELY...A DRY
REST OF THE WEEK IS EXPECTED.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

UPDATE...RIDDLE
SHORT TERM...DK
LONG TERM...DK/KNUTSVIG
AVIATION...GODON
HYDROLOGY...KNUTSVIG
Hazardous weather outlook, May 19, 6:47 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
647 AM CDT TUE MAY 19 2015

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-201200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
647 AM CDT TUE MAY 19 2015

...A FREEZE WARNING IS IN EFFECT THROUGH 9 AM THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

FROST WILL PERSIST THROUGH 9 AM...AND TEMPERATURES WILL QUICKLY
RISE ABOVE FREEZING BY 9 AM. THERE COULD BE SOME PATCHY FROST
TONIGHT...WITH TEMPERATURES IN THE LOW AND MIDDLE 30S.

OTHERWISE...EXPECT SOME LOCALIZED MINOR FLOODING ISSUES IN THE
RED RIVER VALLEY WITH SEVERAL POINTS AT ACTION STAGE AND A FEW AT
OR NEAR MINOR FLOOD STAGE. CRESTS SHOULD OCCUR BY MIDWEEK AND
WATER LEVELS WILL RECEDE THEREAFTER. WITH A DRY WEEK
EXPECTED...FLOODING CONCERNS SHOULD ABATE BY WEEKS END.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DK

In the hours before

Local storm report, May 19, 1:16 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
116 PM CDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     NON-TSTM WND DMG 2 SE PERHAM             46.58N 95.54W
05/17/2015                   OTTER TAIL         MN   EMERGENCY MNGR

            TIN ROOFING PANELS AND ATTACHED PIECES OF BOARD AND
            INSULATION WERE TORN FROM AN OLD WIDESPAN POULTRY BARN...
            WITH PIECES OF DEBRIS KNOCKING DOWN POWER LINES AND
            BLOWING ONTO HIGHWAY 80. THE OLD BARN WAS BEING USED FOR
            STORAGE.

0230 PM     FUNNEL CLOUD     3 SE FORMAN             46.07N 97.59W
05/17/2015                   SARGENT            ND   BROADCAST MEDIA

            FUNNEL CLOUD REPORTED AND PHOTOS POSTED TO BROADCAST AND
            SOCIAL MEDIA. TIME AND LOCATION ARE APPROXIMATED FROM
            REPORTS.

&&

GGUST

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:53 PM CDTFrost AdvisoryFGFBecker, Clay, Grant, Kittson, Marshall, Norman and 6 more17 hr

Nearby

Freeze Warnings in Minnesota, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.